RSS

Testosterone and other drugs

19 May

I had a certain arrogance after J’s first testosterone shot.  He coped so well, the side effects were minimal.  He jetted off to the Gold Coast for FurDu, working and partying for four days at this convention.  It was his first trip of this type, no safety net of relatives, or Lockie and I was anxious!  But he was fine, had a blast, made new friends and promoted the business for which he is a partner in training.  School is now sorted, not the way that I would like it to progress but he will finish Year 12.  Things seemed to be going swimmingly.

Can I just add that my boys made Mother’s Day very special.  I spent all day having cups of tea made for me and I watched weepy movies and they took me out for dinner.  All in all it was a pretty perfect day.

Then last Thursday was the second T shot.  I was kind of anxious because I wasn’t going to be at the hospital this time.  I went early and got the prescription filled and to make sure that it would be ready for his appointment.  J had a seminar that day and was going to be traveling to the hospital from Distance Ed.  Despite a phone with no battery power and therefore a sketchy memory of what trams and buses he needed to take he got to the hospital, collected his testosterone and got to the correct clinic desk about five minutes after he was due.  Post shot he met up with his brother and they came home together, ravenous and ready for roast chicken.

J learned from this experience that he can speak up, the second shot went in on the same side as his first and that has led to some increased pain in the leg on that side.  He has also had nausea disrupted digestion for the first few days afterwards – alternating between very hungry, not knowing what to eat and not wanting to eat at all.   He has been restless and then lethargic and achey.  We are at day four post shot and those side effects have settled down thank goodness, poor boy has been feeling miserable.

We are fully armed with all the information that we need to identify if the reactions are extreme, and at this stage they are all well documented side effects.  Small comfort to him though.

When I was giving him a cuddle the other day he got me to feel his “stubble”.  Even though he knows that facial hair will not come in for him until he has been on T for about six months, he is longing for this external manifestation of maleness. It will be here all too soon.

IMG_2473[1]IMG_2510[1]

Advertisements
 
Comments Off on Testosterone and other drugs

Posted by on May 19, 2015 in Uncategorized

 

Comments are closed.

 
%d bloggers like this: